Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 449, NWS Miami, FL

September 5, 2021

NWS Miami, FL issued this special marine warning at Sep 5, 2021, 4:20 PM EDT. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 5, 2021, 4:20 PM EDT (20:20 UTC)
Expired
Sep 5, 2021, 4:45 PM EDT
In force
25 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Sep 5, 3:07 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Sep 5, 3:07 PM EDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Miami FL
307 PM EDT Sun Sep 5 2021

.SHORT TERM (Tonight through Monday)...

An unsettled pattern continues across South Florida as a mid-level
trough of low pressure remains around the south central portions of
peninsular Florida. Some slightly drier air appears to have
infiltrated the region which will help limit coverage today but rain
chances will remain healthy as there is sufficient moisture and
instability to allow for convection to focus along boundaries. With
the lower coverage compared to previous days, the potential will
exist for storms capable of strong wind gusts and the slow movement
could allow for heavy rainfall that could cause urban flooding
concerns in the east coast metro this afternoon and early evening.

After sunset, convection should trend down with the focus shifting
back over the waters. A similar pattern will return on Monday for
the Labor Day holiday. An area of disturbed weather emerging into
the Gulf of Mexico could impact available moisture across the area.
The characteristic of the moisture profile will introduce some
uncertainty for Monday which could mean anything from an enhancement
of available moisture compared to today (especially along the Gulf
coast) to drawing in some drier air over the region which could
lower convective coverage again. Favored a middle-of-the-road
approach with 50-60 PoPs for Labor Day across much of the area but
this may require some adjustment. Temperatures will remain in the
upper 80s to lower 90s.

.LONG TERM (Monday night through Sunday)...

No major changes in the upcoming workweek. Daily convection will
initiate along both an Atlantic sea breeze and Gulf breeze.
Synoptically speaking, things will change a bit. First, a very
modest H5 high will develop over the Bahamas early in the period
and persist through the entire period with a slight strengthening
trend noted in the globals. This should equate to a more active
southwesterly flow. At the surface high pressure will begin to
nose into the region from the subtropics. This will transition
flow to a very weak southerly or southeasterly...which will likely
lead to the best rain chances across the interior. Guidance
shows a weak tropical wave getting caught up in the southwesterly
flow over the Gulf of Mexico by mid to late week. This feature
gets tangled with a stationary front along the I-10 corridor.
Thanks to the aforementioned ridge, this feature is forecast to
stay well to our north or northwest. Otherwise, temperatures
should be fairly seasonable for early September through the long
term.

&&

.AVIATION(18Z TAFS)...

Afternoon convection may cause temporary sub-VFR conditions near
terminals through 00Z. Given erratic nature of convection, will
handle with TEMPOs as needed. Atlantic sea breeze may cause
temporary southeasterly winds around 08-12 kt as well through this
evening, though weak W/NW winds should prevail. Winds should
become light and variable around 00-02Z.

&&

.MARINE...

Light to moderate westerly to southwesterly wind flow will continue
over the Gulf waters with a southwesterly to southerly flow expected
over the Atlantic coastal waters. Generally benign marine conditions
continue through early week, outside of shower and thunderstorm
activity. A minor east swell from distant Hurricane Larry is shown
on NWPS latest runs, which seem to reach the Palm Beach and Broward
coastal waters by late Tuesday. Its still too early to determine
what specific impacts, if any, this swell could bring and the
situation should be closely monitored during the next few days in
case hazardous conditions materialize.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            76  91  77  91 /  30  50  20  40
West Kendall     75  93  75  92 /  20  50  10  50
Opa-Locka        76  92  76  92 /  30  60  20  40
Homestead        75  91  75  90 /  20  40  20  40
Fort Lauderdale  77  91  77  90 /  30  50  20  40
N Ft Lauderdale  77  91  77  90 /  30  50  20  40
Pembroke Pines   75  91  76  91 /  30  60  20  40
West Palm Beach  75  92  76  91 /  20  50  20  40
Boca Raton       76  91  77  90 /  20  50  20  40
Naples           78  89  77  90 /  10  30  10  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Tonight/Monday and Marine...RAG
Monday Night through Sunday...Frye
Aviation...Bhatti

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Sep 5, 10:52 AM EDT, 5 hours 28 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
1052 AM EDT Sun Sep 5 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
060200-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1052 AM EDT Sun Sep 5 2021

...Scattered thunderstorms this afternoon and evening...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: scattered showers and thunderstorms this afternoon and
early evening, favoring interior and east coast. Main hazards will be
lightning, localized flooding, and gusty winds.

Waterspouts: A few waterspouts are possible with showers and storms,
mainly over the local waters.

Flooding: Localized flooding from repeated rounds of showers and storms
will be possible along the east coast metro areas and the Lake region.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Scattered showers and thunderstorms will continue through the rest
of the forecast period with locally gusty winds, frequent lightning,
and heavy rainfall leading to possible localized flooding.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Sep 5, 3:34 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Miami FL
334 PM EDT Sun Sep 5 2021

FLZ073-074-173-052000-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
334 PM EDT Sun Sep 5 2021

...A strong thunderstorm will impact portions of central Miami-Dade
County through 400 PM EDT...

At 333 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Glenvar Heights, or over South Miami. This storm was nearly
stationary.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Miami, Coral Gables, South Miami, Kendall, Pinecrest, Sweetwater,
West Miami, Westchester, Glenvar Heights, Richmond Heights, Kendale
Lakes, Palmetto Bay, University Of Miami, Zoo Miami, West Perrine,
Coconut Grove, Coral Terrace, Olympia Heights, West Kendall and
Sunset.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2574 8021 2560 8026 2560 8041 2577 8041
TIME...MOT...LOC 1933Z 070DEG 2KT 2571 8033

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Hadi
Special weather statement, Sep 5, 3:41 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Miami FL
341 PM EDT Sun Sep 5 2021

FLZ072-074-172-173-052015-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
341 PM EDT Sun Sep 5 2021

...A strong thunderstorm will impact portions of northern Miami-Dade
and southern Broward Counties through 415 PM EDT...

At 341 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Hollywood, moving north at 10 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Davie,
Plantation, Hallandale, Miami Gardens, North Miami, North Miami
Beach, Aventura, Dania Beach, Sunny Isles Beach, West Park,
Ravenswood Estates, Estates Of Fort Lauderdale, Fort Lauderdale -
Hollywood International Airport, Chambers Estates, Port Everglades
and Broadview Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2592 8025 2611 8025 2611 8005 2592 8004
TIME...MOT...LOC 1941Z 178DEG 7KT 2601 8016

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Hadi

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 3:34 PM EDTSpecial Weather StatementMFLMiami-Dade26 min
Sep 5, 3:41 PM EDTSpecial Weather StatementMFLBroward34 min
Sep 5, 3:52 PM EDTAreal Flood AdvisoryMFLMiami-Dade113 min
Sep 5, 4:06 PM EDTAreal Flood AdvisoryMFLMiami-Dade114 min
Sep 5, 5:35 PM EDTSpecial Marine WarningMFL25 min

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.